I think Kitt and Karen have hit the nail on the head really. Rather than changing the med (since many AD's involve weight gain) its chnaging the life-style that seems to work. Diet and exercise. You already have some great advice on diet from Karen, but unless im blind, nobody has mentioned exercise yet. Exercise is great because it not only gives you the physical health benifits like weight loss and muscle toning, but also there are are mental health benifits as well. Exercise gets blood pumping through your body, helps in the secretion of endorphines (Well-Being hormones) and the sunlight helps process vitamin D which can help in the fight against depression.
Hopefully all this will put you on the right track to fighting your weight issue
I try to do that. I have those walking tapes that you watch on your TV. I try and do those. Unfortunately my job is a lot of late nights and weekends so I try to incorporate as much walking into my day as possible.
I just feel like such a loser and I feel like I'm disappointing people who haven't seen me in a long time. When I was a teenager I lost 75 pounds and kept it off until the Zoloft...that was through college, grad school and working. Now when I go home to visit and they see me I feel like I'm disappointing them or something. I know I'm the same person inside but I just feel ashamed and it's not like I can walk around with a sign that says "I gained a bunch of weight on Zoloft!"
I wish that you didn't feel like a loser, because you are not. You are a wonderful person, inside and out. I use to be super skinny and in my late 30's I started gaining weight too. I also was on anti depressants. Then I lost it, then I gained it back. I am on a diet and gaining. But I am not going to let it get me down. I can't afford to. And I am not giving up. I will lose this weight and so will you. We just have to keep trying. I have tried going all day without eating, well I don't have to try, I do it. Then I eat supper. But I found out when I do that my body goes into a starvation mode and holds on to every calorie that it can, so that is why I went to eating more frequently and smaller portions.
You can't base how you feel about yourself by what you THINK that others think of you. They may see you completely different than you see yourself. We tend to be much more judgemental of ourselves than we should. Especially if we are depressed. Do you like to dance? I like to play music when I am doing stuff inside and dance around a little. It is good aerobics and is fun. Give that a try.
I hope that this helps you some.
Let me try to put a smile on your face......you have snickers in your name and when I see your post I want candy You remind me of myself, I can come up with every reason in the book for not choosing a good physical activity and just do it. Yes, I know all the ones you have mentioned. I have a treadmill.............it sits there 24/7 and all I have to do is get on it for 30 minutes at least 5 times a week. That is a planned exercise and you know you can vary you timeline to fit your busy schedule.Just a thought, but please remember you are not a loser. You are a good person and right now your feeling down. Let us help you through this.
Sorry...I don't mean to make anyone hungry... Snickers is the name of my cat and I'm her mom thus the name.
I'm feeling better today but still. I see all these great outfits that I used to be able to fit into but can't now and it just makes me depressed. I guess there is a reason I'm in this stage of my life...God must have a reason for me to go through this. Maybe it's so someone else who REALLY couldn't handle it won't have to go through it.
I just joined this today and I'm so glad to have found a forum to ask questions about AD's. I've been on zoloft for about 4 1/2 months. I was put on 25mgs for a week and slowly built up to 150mgs. I haven't changed my eating habbits much and still exercise regularly but have put on weight and didn't make the conenction until I sat down and created a time line of when the weight gain started. I noticed it about a month after I was on Zoloft and on the 150mgs. My Dr. said that it shouldn't cause wt. gain but I have no other explanation for why all of a sudden I'd start to gain when nothign else in my life has changed. I've decided to stop taking it because I'm really uncomfortable at this weight but am hoping somebody can tell me how long it will take to start seeing the weight change (back to "normal"). So far, I haven't seen any postings about how quickly it may occur. I'll continue to exercise as I do now and eat well and keep my calories at about 1200. Any thoughts? I'm so frustrated!
Yes, welcome. It always takes the sting out of something when you discover that others are going through the same thing...or at least I think so.
I've been down this road twice. When I came off Zoloft for depression it took me about 9 months to lose the weight but I don't know how much you want to lose. I think it just takes time for the Zoloft to get out of your system and your metabolism return to normal but I will advise you not to just stop taking it. Take it from me, that is a bad idea. You should taper off and you can ask your doctor how to do that.
My doctor is also convinced that I didn't gain weight on Zoloft but to have gained as much as I have I would have to be eathing all the time and not moving at all and, of course, I'm not doing that. It is very frustrating. I had to travel for work this weekend and I saw all these "beautiful people" in the airport and I was just so frustrated, depressed and sad. I feel like a big plop of a human being.
You can lose the weight. It will come off. It did for me. Unfortunately I have to be on Zoloft until something better comes along for OCD. I believe more and more research about the effects of SSRI's is being done and maybe, finally doctors will listen when their patients tell them they ARE gaining weight on Zoloft.
I know Sherrie...it's like that quote by C.S. Lewis "What? You too? I thought I was the only one."
I tried Wellbutrin but it's not approved for OCD and it didn't help so I had to go back on Zoloft. I just sometimes want to ask my doctor "How do you think I've gained all this weight in such a small amount of time?" Who gains 25 pounds in 4.5 months, especially a personal trainer???? That's just not normal so it has to be the medication but of course, doctors don't want to listen.